NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 16, 2:45 PM EST, 25 minutes earlier.
Area forecast discussion, May 16, 2:45 PM EST, 25 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
345 PM EDT Wed May 16 2018
.SYNOPSIS...
A stationary front will remain more or less entrenched across
the lower Ohio Valley region through Friday before a weak
surface low pushes the front north by Saturday. With this,
periodic showers and thunderstorms will remain in the forecast
through the upcoming weekend, allowing the active period to
continue in the local area.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As hinted by AM CAMs, isolated to scattered slow-moving showers
and thunderstorms have re-initiated across southwestern portions
of the ILN FA. In a regime characterized by very weak steering-
layer flow, this activity is meandering eastward and allowing
for heavy downpours in sporadic locations throughout the
southwestern third of the area. Although some brief ponding of
water is possible in low-lying areas with these slow-moving
soakers, widespread flooding is not expected to become a
concern in the near term period.
Although the activity will likely wane somewhat near/after
sunset as it crawls eastward through the southeastern third or
so of the FA this evening, it may continue to percolate in the
several hours after sunset before pushing off to the east
altogether towards midnight. This will leave mainly dry
conditions from midnight through the remainder of the near term
period, especially for western/northwestern portions of the ILN
CWA.
Temperature trends this afternoon have been largely dictated by
shower/thunderstorm/cloud coverage, and as such, have seen most
of the robust warming in south-central Ohio and northeastern
Kentucky, where temperatures have climbed to around 80 degrees.
Further to the west, where clouds/precipitation coverage has
been a bit more widespread, temps have been held in the mid
70s, with some lower 70s in portions of east-central Indiana
where multiple rounds of showers have moved through.
A slow-moving clearing line will enter extreme northwestern
portions of the local area late this evening into tonight,
allowing for west-central Ohio to cool overnight moreso than
other areas where cloud cover will linger. In fact, near and
south of the I-71 corridor, an influx of low level moisture
overnight may lead to patchy fog development overnight,
especially in areas where the ground will be wet from the day/s
rainfall. Additionally, low stratus will be on the increase
towards sunrise near and south of the I-71 corridor, with the
southeastern three quarters of the area expected to wake up to
mostly cloudy skies.
Overnight temperatures will range from the mid 50s in the
northwest to the mid 60s in the southeast.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
By Thursday, a complex upper level system will begin to move
northward towards the Ohio Valley region from the southeastern
portion of the country. As this system slowly pivots closer to
the ILN FA, precipitation chances again will be on the increase
during the afternoon, particularly near and south of the Ohio
River. With diurnal heating expected to contribute to low level
destabilization, some isolated to scattered thunder may again
develop during peak heating hours. Any activity that develops
will slowly pivot southeast to northwest through the afternoon
and evening hours, with greatest PoPs south of the Ohio River.
Once again, any slow-moving storm will have the potential to
produce brief heavy downpours.
With a bit more defined northeast surface flow during the day on
Thursday, temps may be held a degree or two below recent
trends. With this being said, most of the area will see highs in
the mid 70s to near 80 degrees.
By Thursday night, as a weak surface low begins to nudge
northward from the Tennessee Valley, more stratiform-type
precipitation (with embedded convective elements) will begin to
develop north of the slow- moving frontal boundary. This rain,
while not heavy, will be a bit more widespread in coverage than
activity of either this afternoon or Thursday afternoon. Expect
that a more- or-less continuous shield of light rain (with
isolated heavier pockets) will be pivoting northward through
the heart of the ILN FA by the end of the short term period.
With the cloud cover and rain Thursday night, temperatures again
will be held well above seasonal norms, with lows in the upper
50s to mid 60s from north to south, respectfully.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Short wave will be weakening as it lifts northeast up the Ohio
Valley early in the period. This will bring a weak surface low
across the region all of which will result in periodic showers
Friday into Saturday. There may even be enough instability for some
thunder in southern counties on Friday.
Confluent upper level flow will ensue early next week with a wavy
quasi-stationary boundary extending across or just north of the
region. The front will eventually get pushed south as a short wave
drops out of the upper Mississippi Valley and across the Great Lakes
Monday night into Tuesday. There will be showers and thunderstorms
about the area until this frontal passage. The front will likely
stall just south of the forecast area with high pressure building
across the Great Lakes. So cannot completely rule out some showers
in southern areas while northern counties will get a respite from
the chance of rain.
Temperatures will warm into the weekend. Warmest readings will be
early next week with temperatures dropping just slightly after the
front goes through Monday night or Tuesday.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Scattered SHRA and isolated TS has once again re-initiated
across southwestern portions of the area, impacting initially
the KCVG and KLUK terminals through the first several hours of
the valid TAF period. The SHRA/TS, while not overly widespread,
will lead to brief reductions in both CIGs and VSBYs should one
pass directly over a terminal. The best confidence on direct
impacts, of course, are early in the period where tempo MVFR
VSBYs and CIGs have been added at KCVG and KLUK per 18z radar
trends. However, it does appear that the most widespread and
heaviest activity should remain south of the northern terminals
of KDAY, KCMH, and KLCK through 03z. Even if SHRA does linger
past 03z, expect that instability should have waned enough as to
not contribute to any substantial thunder threat with lingering
or festering activity during the overnight period.
While CIGs will be mainly VFR from 00z to 09z, a gradual
increase in low level moisture from the east should yield MVFR
CIGs for most terminals (except KDAY) for at least a several
hour time period between 09z and 18z. Moreover, lingering low
level moisture from the day/s rainfall may allow for MVFR VSBYs
to develop as well -- but uncertainties in exact location and
timing of such development precluded inclusion at this time.
Although the most robust/concentrated moisture may set up just
east of the local terminals (in portions of south-central and
eastern Ohio), some IFR CIGs or VSBYs cannot be completely ruled
out for KCVG, KLUK, KILN, KCMH, or KLUK.
Winds will remain light and northeasterly through the period for
all sites.
Scattered convective activity may once again develop towards
the very end of the period, particularly for southern terminals
of KCVG and KLUK, but decided to hold off any mention at KLUK
and included a VC for the 30-hr KCVG period.
OUTLOOK...Chances for thunderstorms will exist at times through
Sunday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...KC
NEAR TERM...KC
SHORT TERM...KC
LONG TERM...
AVIATION...KC
Hazardous weather outlook, May 16, 2:52 PM EST, 18 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
352 PM EDT Wed May 16 2018
INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
172000-
Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-
352 PM EDT Wed May 16 2018
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio, South Central Ohio, Southwest Ohio
and West Central Ohio.
.DAY ONE...This Afternoon and Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ073>075-080-KYZ089>100-OHZ077>082-088-172000-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
352 PM EDT Wed May 16 2018
This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio.
.DAY ONE...This Afternoon and Tonight.
Scattered thunderstorms across southern portions of the region this
afternoon and this evening will be capable of producing brief heavy
downpours. The heavy downpours may result in localized ponding of
water in low lying and/or flood prone areas. Activity will subside
late this evening.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.